A 40-year-old female asked:
Disclaimer

so i take a lot of meds cymbalta (duloxetine) tramadol naproxin amyatriplyne cyclobentaprine gabapention to name a few. could i have serotonin syndrome?

3 doctor answers
Dr. Frank Lane
39 years experience Psychiatry
Polypharmacy alert!: You need to check the spelling of medications you use; learn both the trade name and the generic versions. A pharmacy dispensed Clomiphene to my patient instead of what was prescribed, clomipramine, it went undetected for three months. Her ovaries were 3x normal size, hormones were off the chart and she thought she was going insane! remember "kiss"? Serotonin syndrome is a serious risk! google it!
Answered on Jun 24, 2014
2
2 thanks
Dr. Dan Fisher
27 years experience Internal Medicine
Yes.: You are taking many meds which could in aggregate contribute to the serotonin syndrome. Might be nice to see if your meds could be consolidated or reduced.
Answered on Apr 30, 2016
1
1 thank
Dr. Bassam Amawi
49 years experience Psychiatry
As above: I think it is important to see your PCP for reevaluation and to eliminate all none essential medication.
Answered on Apr 30, 2016
1
1 comment
1
1 thank
Dr. George Valdez
Specializes in Family Medicine
amitryptiline, cymbalta, and tramadol all have serotonin properties. tramadol is not much so is usually ok, but cymbalta and amitryptiline together may be too much, so talk with your doctor to be sure, and be aware of serotonin syndrome symptoms in case you develop at some point.
Mar 14, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 51-year-old female asked:
Dr. Susan Feingold
29 years experience Clinical Psychology
Call psychiatrist: You might start with the prescribing physician who i hope is a psychiatrist with this combination of psychiatric meds. If not, i would recommend you s ... Read More
3
3 thanks
A 46-year-old male asked:
Dr. Mohammed Younus
31 years experience Psychiatry
Talk to doc: Serotonin syndrome is always a concern but your psychiatrist usually takes this in to consideration while switching from one serotonin acting drug to ... Read More
6
6 thanks
A 21-year-old male asked:
Dr. Keith Goldstein
39 years experience Occupational Medicine
Switch to Prozac (fluoxetine): Taking alternate doses of Cymbalta (duloxetine) and Prozac while transitioning to Prozac will allow serotonin level to stabilize to minimize the risk ... Read More
1
1 thank
A 64-year-old male asked:
Dr. Matthew Smith
40 years experience Psychiatry
Good question.: The dose of Cymbalta is high. The high dose and the combination with Trintellix is unusual and carries risks, one of which is serotonin syndrome. But ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month